Too Erivedge or not??

 

Here goes nothing…..

If you have read the Freeman Visit post you have more than likely clicked the link to see what the side effects of Erivedge are. However if you haven’t this is the list according to Cancer Research UK….

erivedge

Common side effects

More than 10 in every 100 people have one or more of these side effects.

  • Taste changes or loss of taste happen in more than half of people

  • Muscle spasms affect 7 out of 10 people (70%)

  • Hair loss

  • Loss of weight occurs in about half of people (50%)

  • Tiredness affects 4 in 10 people (40%) during and after treatment. Most people find their energy levels are back to normal within 6 months to a year  

  • Diarrhoea happens in 3 out of 10 people (30%). Drink plenty of water. Tell your doctor or nurse if you are worried about how bad it is or if it continues for more than 3 days  

  • Feeling or being sick happens in about 3 out of every 10 people (30%). This is usually well controlled with anti sickness medicines but tell your doctor or nurse if you feel sick

  • Loss of appetite happens in a quarter of people (25%)

  • Constipation affects 2 out of 10 people (20%). Your doctor or nurse may give you medicines to help prevent this but tell them if you are constipated for more than 3 days

  • Aching joints or joint pains affect around 1 out of 10 people (10%)

  • Itching

  • Changes to your periods – if you haven’t had your menopause your periods may become irregular. Some women find that their periods stop

  • Loss of fertility – you may not be able to become pregnant or father a child after having this treatment. Talk to your doctor before starting treatment if you think you will want to have a baby in the future

Occasional side effects

Between 1 and 10 in every 100 people have one or more of these side effects.

  • Feeling weak

  • Changes in your liver that are mild and unlikely to cause symptoms. The liver will almost certainly go back to normal when treatment is finished. You will have regular blood tests to check how well your liver is working

  • Loss of water from the body (dehydration)

  • Indigestion

  • You may have low levels of sodium in your blood, which will almost certainly go back to normal when treatment ends. You will have regular blood tests to check the levels

  • Stomach pain

  • Skin changes such as a rash, which may be itchy

  • Eye lash loss

  • Back pain and chest pain

  • Non harmful skin cancers called squamous cell cancers happen in some people – let your doctor know if you notice any skin changes

(http://www.cancerresearchuk.org/about-cancer/cancers-in-general/treatment/cancer-drugs/vismodegib-erivedge/vismodegib-erivedge#common)

Silhouette of a man in a business suit giving a shrug with a question mark

Here we have it….my head is battered but after our trip this morning I have pretty much made the decision to give it a go.

There are pros and cons to the treatment obviously, the cons are pretty clear to be seen above and although there is a chance that I will not experience these side effects, however, this is me we are talking about.

The pro’s….Well I could have a serious reduction in the growths I get, the ones I have could shrink, and growth of any more may stop….as long as I am taking the treatment.

The con’s…. Well the obvious side effects. I can cope with hair loss (I don’t have a lot to start with), the weight loss (got plenty of that too lose), the loss of fertility (we ain’t having any more anyway) and then there is the fatigue, the nausea, the loss of appetite, the possible liver damage meaning that I will not be able to have a drink in the time that I am taking them (some may see this as a pro, going tee total will do me no harm that is for sure); the list as you have read does go on.

question

I have to ask these questions….

  • What are the most common side effects within the patients that are already taking it in their care?

  • How many patients have stopped taking it because of the side effects? (Bearing in mind the words used by CR UK are “You keep taking the treatment until it stops working or the side effects become too great.”

  • Is it going to interfere with me starting college and working? (I have less concern about work than college as I work from home and have an amazing employer)

  • Will it have a knock on effect in every part of my life?

  • If/When I stop taking it, will it mean I am more prone to cancer than I was before taking it?

  • Will it mean that my growths increase in growth speed?

If I think of any more I will add them but these are the pressing ones at the minute.

Ultimately though it will not mean surgery for the next nine months, but then there is the question of, do I want to have a possible nine months of side effects, when I could have surgery and they will be removed and I will be pain free two weeks after? But then I will have to do it again in four to five months time.

yes or no

You see my dilemma, I have done the reading, I have done the research, I now just have to make that yes or no decision…..I am back on the second of August. One thing I do know though is that I would prefer to start them after our holiday, if it is at all possible.

 

Social Media

3 thoughts on “Too Erivedge or not??

  1. I’d take it Caroline. If you found the side-effects were affecting your quality of life you could stop the treatment xxx

    • Hi Kay, Yeah I am of the same train of thought….we can only hope that I come off lightly on the side effects, if I don’t give it a go then I will wonder what if 🙂 xxx thank you for reading and of course commenting xxxxx

  2. Pingback: Update x | The MaryLou Saga

Leave a Reply

Your email address will not be published. Required fields are marked *